MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. CYSTO-NEPHRO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. CYSTO-NEPHRO VIDEOSCOPE
Model Number CYF-VHA
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and repair.The investigation is still in progress; therefore, the root cause of the reported defect cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the customer is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was reported to olympus that a telescope had foreign matter falling from the channel.It is unknown when the reported issue was found.The reportable malfunctions were discovered by olympus staff during evaluation of the returned device.There was no patient injury or adverse event reported to olympus.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.Correction to d5, g2 (adding other, japan), h4, h10 (reprocessing information of subject device) information was inadvertently not included on the initial medwatch.Reprocessing of subject device the customer confirmed they cleaned, disinfected, and sterilized the product before sending it to olympus.The customer did not know when the foreign material adhered to the endoscope or whether the endoscope was used for a procedure with the foreign material attached to it.The customer flushed the air/water nozzle with water and air; immersed the endoscope in the detergent solution; unknown if it was wiped/brushed the air/water nozzle with clean lint-free cloths, brushes, or sponges; and flushed the air/water nozzle with the detergent solution.The device was returned and an evaluation was completed for it.During inspection, olympus confirmed the reported event, foreign matter from the forceps channel was found.Additionally, a pinhole on the bending rubber, insufficient angle, water immersion in the control section, leaking form the ud (up/down) plate, lg (light guide) bundle, lg (light guide) tube, yellowish discoloration of the lg bundle, corrosion on the venting connector, scratches on the a-rubber (bending section cover), and deformation of the video connector and video connector cover; however, these defects are not considered severe enough to cause a potential adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 9 years since the subject device was manufactured.Based on the results of the investigation, it is likely the foreign material from the forceps channel occurred due to insufficient cleaning (handling problem).However, a definitive root cause could not be determined.The following information is stated in the instructions for use (ifu): ¿chapter 4 reprocessing workflow for endoscopes and accessories.Chapter 5 reprocessing the endoscope (and related reprocessing accessories)¿.Olympus will continue to monitor field performance for this device.

Brand Name
CYSTO-NEPHRO VIDEOSCOPE
Common Device Name
CYSTO-NEPHRO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16916605
Report Number3002808148-2023-04775
Device Sequence Number6756555
Product Code FAJ
UDI-Device Identifier04953170310508
UDI-Public04953170310508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-VHA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown